Alert archive / Virginia / Small Craft Advisories in 2012

Small Craft Advisory 13, NWS Baltimore/Washington

January 14, 2012

NWS Baltimore/Washington issued this small craft advisory at Jan 14, 2012, 3:38 AM EST. It took effect at Jan 14, 2012, 6:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 3:38 AM EST (08:38 UTC)
In effect from
Jan 14, 2012, 6:00 AM EST
Expired
Jan 14, 2012, 2:38 PM EST
In force
9 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WHUS71 KLWX 140838
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 AM EST SAT JAN 14 2012

ANZ535-536-141645-
/O.CAN.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
/O.NEW.KLWX.SC.Y.0013.120114T1100Z-120114T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
338 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ531>534-537-539>541-543-141645-
/O.EXT.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
/O.NEW.KLWX.SC.Y.0014.120115T1100Z-120115T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
338 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST
SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 
  33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-542-141645-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
338 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
736 
WHUS71 KLWX 141116
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 AM EST SAT JAN 14 2012

ANZ531>534-537-539>541-543-141930-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
/O.CON.KLWX.SC.Y.0014.120115T1100Z-120115T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
616 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO
6 PM EST SUNDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 
  33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-542-141930-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
PATUXENT RIVER TO BROOMES ISLAND MD-
616 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-141930-
/O.CON.KLWX.SC.Y.0013.000000T0000Z-120114T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
616 AM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
815 
WHUS71 KLWX 141848
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
148 PM EST SAT JAN 14 2012

ANZ534-537-543-150300-
/O.EXT.KLWX.SC.Y.0012.000000T0000Z-120114T2000Z/
/O.CON.KLWX.SC.Y.0014.120115T1100Z-120115T2300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
148 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO
6 PM EST SUNDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 
  33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ542-142000-
/O.EXT.KLWX.SC.Y.0012.000000T0000Z-120114T2000Z/
PATUXENT RIVER TO BROOMES ISLAND MD-
148 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-142000-
/O.EXT.KLWX.SC.Y.0013.000000T0000Z-120114T2000Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
148 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ531>533-539>541-150300-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
/O.CON.KLWX.SC.Y.0014.120115T1100Z-120115T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
148 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO
6 PM EST SUNDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 
  33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-142300-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
148 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
966 
WHUS71 KLWX 141938
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EST SAT JAN 14 2012

ANZ534-537-543-150345-
/O.CAN.KLWX.SC.Y.0012.000000T0000Z-120114T2000Z/
/O.CON.KLWX.SC.Y.0014.120115T1100Z-120115T2300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
238 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FROM 6 AM TO 6 PM EST SUNDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ542-142045-
/O.CAN.KLWX.SC.Y.0012.000000T0000Z-120114T2000Z/
PATUXENT RIVER TO BROOMES ISLAND MD-
238 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

ANZ535-536-142045-
/O.CAN.KLWX.SC.Y.0013.000000T0000Z-120114T2000Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
238 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

ANZ531>533-539>541-150345-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
/O.CON.KLWX.SC.Y.0014.120115T1100Z-120115T2300Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
238 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO
6 PM EST SUNDAY. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 18 TO 
  33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-538-142300-
/O.CON.KLWX.SC.Y.0012.000000T0000Z-120114T2300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
238 PM EST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:37 AM EST, 1 minute earlier.

Area forecast discussion, Jan 14, 3:37 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 AM EST SAT JAN 14 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE ACROSS THE REGION TODAY. A WEAK UPPER
LEVEL DISTURBANCE AND SURFACE LOW WILL DROP SOUTH ACROSS PORTIONS
OF THE MID ATLANTIC OVERNIGHT. HIGH PRESSURE RETURNS FOR SUNDAY
THROUGH EARLY MONDAY. THE NEXT FRONTAL SYSTEM IS EXPECTED TO
IMPACT THE REGION MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
STILL WELL UNDER THE INFLUENCE OF THE POLAR UPPER LONGWAVE TROUGH.
A COUPLE MORE REINFORCING SHOTS OF COLD CANADIAN AIR TO GO OVER
THE NEXT COUPLE OF DAYS BEFORE WE OUT FROM UNDER THIS FEATURE.
WIDESPREAD BLUSTERY WINDS...SNOW SHOWERS AND THICK LOW LEVEL CLOUD
COVER CONTINUE OVER MUCH OF THE OHIO VLY AND THE ERN GREAT LAKES
REGION. THE MTNS ARE EFFICIENTLY PREVENTING MUCH OF THIS ACTIVITY
/EVEN SOME OF THE COLDER AIR/ FROM MAKING IT PAST THE HIGHER
TERRAIN. TEMPS HAVE DROPPED WELL INTO THE 20S ACROSS THE WRN HALF
OF THE CWA AND JUST INTO THE U20S E OF THE BLUE RIDGE.

MORE THE SAME TODAY. WINDS WILL BE BREEZY BUT NOT AS GUSTY AS
YESTERDAY. WON/T SEE THE 40-50MPH GUSTS...MORE LIKE 15-25MPH
DURING THE LATE MRNG-EARLY AFTN HRS. HOWEVER...THIS WILL STILL
CAUSE WIND CHILL VALUES TO REMAIN IN THE TEENS AND 20S THROUGHOUT
THE DAY. SKIES WILL BE MOSTLY-PARTLY CLOUDY TODAY...PERIODIC SOME
SUN BUT LITTLE RELIEF IN TERMS OF THE TEMPS. DEWPOINTS WILL
CONTINUE TO HOVER IN THE MID-LOWER TEENS FROM THE REINFORCING
DRY DOWNSLOPING WLY WINDS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM SUNDAY/...
ANOTHER UPPER VORT WILL SWING AROUND THE BASE OF THE LONGWAVE
TROUGH OVERNIGHT...TAKING A TREK ACROSS THE TENN VLY AND INTO THE
SRN APLCNS TOWARD THE PREDAWN HRS. NO PRECIP EXPECTED FOR THE AREA
/OUTSIDE OF THE WRN SLOPES/...BUT ONE BENEFICIAL EFFECT WILL BE A
TEMPERED EFFECT ON THE TEMPERATURE DROP OVERNIGHT. CLOUD COVER
FROM LATE TONIGHT INTO THE EARLY MRNG HRS WILL HELP TO KEEP
AMBIENT TEMPS FROM SLIDING DOWN INTO THE TEENS AND L20S.
INSTEAD...OVERNIGHT LOWS WILL BE CLOSER TO THE M-U20S W/ LIGHT
WINDS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL SHIFT OFFSHORE EARLY MONDAY AS A FRONT MOVES INTO
THE MID MISSISSIPPI RIVER VALLEY. THE BOUNDARY WILL CONTINUE EASTWARD
INTO THE OHIO VALLEY MONDAY NIGHT...WITH PRECIP BREAKING OUT ACROSS
THE CWFA. THE FRONT MOVES THROUGH ON TUESDAY WITH HIGH PRESSURE
RETURNING FOR THE LATTER PART OF THE WEEK.

NO MAJOR CHANGES TO THE GRIDS NEEDED.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
CLOUDS CLEARING OUT EAST OF THE CNTRL APLCNS. A FEW PATCHES OF 3-5KFT
STRATUS WILL CONTINUE TO SLIDE OVER THE REGION THRU THE MRNG HRS.
A LARGE UPPER TROUGH HAS NOW STATIONED ITSELF FROM ERN CANADA DOWN
OVER THE ERN SEABOARD. BESIDES COLD-DRY AIR...GUSTY WINDS HAVE BEEN
MIXING DOWN FROM THE OHIO VLY TO THE ATLC COAST. THESE WINDS HAVE
DISSIPATED TO MAINLY A STIFF BREEZE ACROSS THE MID ATLC OVERNIGHT.
ANOTHER INCREASE AFTER SUNRISE...BUT MAINLY INTO THE 15-25KT RANGE
THIS AFTN. THEY WILL DECREASE AGAIN AFTER SUNSET THIS
EVE...REMAINING LIGHT OUT OF THE NW.

SUB VFR CONDITIONS LIKELY MONDAY NIGHT INTO TUESDAY NIGHT AS A FRONTAL
SYSTEM MOVES EAST ACROSS THE MID ATLANTIC REGION.

&&

.MARINE...
SOLID SCA ADZY CONDITIONS EARLIER LATE EVE HAVE SUBSIDED TO
MARGINAL CONDITIONS W/ AN OCCASIONAL 20-25KT GUST. THE WRN TIDAL
POTOMAC HAS DROPPED OFF FOR WINDS AND THEREFORE THE SCA HAS BEEN
DROPPED FOR THESE AREAS. ALL THE WATERS WILL BE BACK UNDER SCA
CONDITIONS AFTER SUNRISE...GUSTING UP TO 25KT THIS AFTN BEFORE
DROPPING OFF OVERNIGHT.

NORTHERLY FLOW MAY CHANNEL DOWN THE BAY ON SUNDAY BEHIND A DEPARTING
SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEM. FLOW QUICKLY TURNS
SOUTHERLY AHEAD OF A COLD FRONT AND BEGINS TO CHANNEL UP THE BAY
ON MONDAY. MODELS SUGGESTING THAT SMALL CRAFT CONDITIONS COULD BE
MET AHEAD OF THE FROPA...AND IMMEDIATELY AFTERWARD ON TUESDAY WHEN
THE WINDS SHIFTS BACK NORTHERLY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR MDZ501.
VA...WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR VAZ503-504.
WV...WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR WVZ501-503-
     505-506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ531>534-537-
     539>541-543.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ530-
     535-536-538-542.

&&

SYNOPSIS...LISTEMAA
NEAR TERM...GMS
SHORT TERM...GMS
LONG TERM...LISTEMAA
AVIATION...GMS/LISTEMAA
MARINE...GMS/LISTEMAA
Hazardous weather outlook, Jan 14, 1:07 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
107 AM EST SAT JAN 14 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
107 AM EST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE TIDAL POTOMAC
RIVER AND THE MARYLAND CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY FOR THE
TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY. THE SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED TO CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
107 AM EST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR PORTIONS OF THE POTOMAC
HIGHLANDS. SEE /WBCWSWLWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 900 AM SATURDAY FOR
PORTIONS OF THE POTOMAC HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:38 AM ESTSmall Craft AdvisoryLWX38 hr

Nearby

Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.